Alert archive / Arizona / Freeze Warnings in 2005

Freeze Warning 2, NWS Tucson, AZ

November 18, 2005

NWS Tucson, AZ issued this freeze warning at Nov 18, 2005, 1:39 PM MST. It took effect at Nov 19, 2005, 3:00 AM MST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 18, 2005, 1:39 PM MST (20:39 UTC)
In effect from
Nov 19, 2005, 3:00 AM MST
Expired
Nov 19, 2005, 9:00 AM MST
In force
6 hr
Issued by
NWS Tucson, AZ

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KTWC 182039
NPWTWC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
139 PM MST FRI NOV 18 2005

AZZ030-034-035-190445-
/O.NEW.KTWC.FZ.W.0002.051119T1000Z-051119T1600Z/
UPPER GILA RIVER VALLEY-SANTA CRUZ COUNTY-COCHISE COUNTY-
139 PM MST FRI NOV 18 2005

...FREEZE WARNING IN EFFECT FROM 3 AM TO 9 AM MST SATURDAY...

THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A FREEZE
WARNING FOR TONIGHT...WHICH IS IN EFFECT FROM 3 AM TO 9 AM MST
SATURDAY. 

LOW TEMPERATURES SATURDAY MORNING WILL DROP BELOW FREEZING ACROSS
MUCH OF COCHISE AND PARTS OF SANTA CRUZ AND GRAHAM COUNTIES. A FEW
VALLEY LOCATIONS HAVE ALREADY EXPERIENCED FREEZING TEMPERATURES
EITHER LAST NIGHT OR EARLIER IN THE WEEK. HOWEVER...A MORE
WIDESPREAD FREEZE AND LONGER DURATION OF TEMPERATURES AT OR BELOW
FREEZING CAN BE EXPECT TONIGHT AND EARLY SATURDAY MORNING. 

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS CAN KILL CROPS AND OTHER SENSITIVE
VEGETATION. TO PREVENT FREEZING AND POSSIBLE BURSTING OF OUTDOOR
WATER PIPES...PIPES SHOULD BE WRAPPED...DRAINED...OR ALLOWED TO
DRIP SLOWLY. 

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION
STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR THE LATEST ON
THIS FREEZE WARNING.

$$
3 follow-up statements
000 
WWUS75 KTWC 190332
NPWTWC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
832 PM MST FRI NOV 18 2005

AZZ030-034-035-191145-
/O.CON.KTWC.FZ.W.0002.051119T1000Z-051119T1600Z/
UPPER GILA RIVER VALLEY-SANTA CRUZ COUNTY-COCHISE COUNTY-
832 PM MST FRI NOV 18 2005

...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM MST
SATURDAY...

LOW TEMPERATURES SATURDAY MORNING WILL DROP BELOW FREEZING ACROSS
MUCH OF COCHISE AND PARTS OF SANTA CRUZ AND GRAHAM COUNTIES. A
FEW VALLEY LOCATIONS HAVE ALREADY EXPERIENCED FREEZING
TEMPERATURES LAST NIGHT OR EARLIER IN THE WEEK. HOWEVER...A MORE
WIDESPREAD FREEZE AND LONGER DURATION OF TEMPERATURES AT OR BELOW
FREEZING CAN BE EXPECT OVERNIGHT TONIGHT AND EARLY SATURDAY
MORNING.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS CAN KILL CROPS AND OTHER
SENSITIVE VEGETATION. TO PREVENT FREEZING AND POSSIBLE BURSTING
OF OUTDOOR WATER PIPES...PIPES SHOULD BE WRAPPED...DRAINED...OR
ALLOWED TO DRIP SLOWLY.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION
STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR THE LATEST ON
THIS FREEZE WARNING.

$$
000 
WWUS75 KTWC 191048
NPWTWC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
348 AM MST SAT NOV 19 2005

AZZ030-034-035-191600-
/O.CON.KTWC.FZ.W.0002.000000T0000Z-051119T1600Z/
UPPER GILA RIVER VALLEY-SANTA CRUZ COUNTY-COCHISE COUNTY-
348 AM MST SAT NOV 19 2005

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MST THIS MORNING...

A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MST THIS MORNING. 

TEMPERATURES WILL CONTINUE TO FALL THIS MORNING ACROSS ALL OF
COCHISE COUNTY AND PORTIONS OF SANTA CRUZ...GRAHAM AND SOUTHERN
GREENLEE COUNTIES...WITH MANY LOCATIONS BELOW FREEZING FOR
SEVERAL HOURS. A FEW LOCATIONS IN COCHISE COUNTY WILL HAVE
TEMPERATURES BELOW 28 DEGREES FOR SEVERAL HOURS...RESULTING IN A
LOCALIZED HARD FREEZE. TEMPERATURES WILL START TO RISE RAPIDLY
BETWEEN 7 AM AND 9 AM.

A FREEZE WARNING MEANS SUB- FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS CAN KILL CROPS AND OTHER SENSITIVE
VEGETATION. TO PREVENT FREEZING AND POSSIBLE BURSTING OF OUTDOOR
WATER PIPES...PIPES SHOULD BE WRAPPED...DRAINED...OR ALLOWED TO
DRIP SLOWLY.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION
STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR THE LATEST ON
THIS FREEZE WARNING.

$$
000 
WWUS75 KTWC 191603
NPWTWC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
903 AM MST SAT NOV 19 2005

AZZ030-034-035-191715-
/O.EXP.KTWC.FZ.W.0002.000000T0000Z-051119T1600Z/
UPPER GILA RIVER VALLEY-SANTA CRUZ COUNTY-COCHISE COUNTY-
903 AM MST SAT NOV 19 2005

...FREEZE WARNING HAS EXPIRED...

THE FREEZE WARNING IS NO LONGER IN EFFECT. 

TEMPERATURES HAVE RISEN ABOVE FREEZING ACROSS MUCH OF THE AREA
THIS MORNING. THUS THE FREEZE WARNING PREVIOUSLY ISSUED FOR
GRAHAM...SANTA CRUZ...AND COCHISE COUNTIES HAS EXPIRED.

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tucson, AZ wrote its last area forecast discussion before this freeze warning went out at Nov 18, 9:30 AM MST, 4 hours 9 minutes earlier.

Area forecast discussion, Nov 18, 9:30 AM MST, 4 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TUCSON AZ
930 AM MST FRI NOV 18 2005

.SYNOPSIS...A RIDGE OF HIGH PRESSURE ALONG THE WEST COAST WILL
RESULT IN CONTINUED WARM AFTERNOON TEMPERATURES AND DRY CONDITIONS
ACROSS SOUTHEAST ARIZONA. A WEAK UPPER LOW IN THE EASTERN PACIFIC
WILL EVENTUALLY PUSH EAST INTO THE DESERT SOUTHWEST BY THE MIDDLE OF
NEXT WEEK...RESULTING IN AN INCREASE IN CLOUD COVER AND A COOL DOWN
IN AFTERNOON TEMPERATURES THE END OF NEXT WEEK.
&&

.DISCUSSION...THE MAIN CONCERNS IN THE SHORT-TERM WILL BE GUSTY EAST
WINDS TODAY FOLLOWED BY A WIDESPREAD FREEZE TONIGHT IN COCHISE...
PARTS OF GRAHAM COUNTIES...AND POSSIBLY SANTA CRUZ COUNTY AS WELL.
SO FAR...WIND SPEEDS ACROSS SOUTHEAST ARIZONA WERE STILL FAIRLY
LIGHT WITH MOST OF THE GUSTY WINDS ACROSS NORTHERN AND CENTRAL
ARIZONA THIS MORNING. STILL EXPECTING THE WIND TO PICKUP BY NOON
TODAY...BUT OVERALL SHOULD NOT BE STRONG ENOUGH TO WARRANT AN
ADVISORY. LATEST MODEL GUIDANCE SUGGESTED THAT THE WIND WILL DROP
OFF IN SPEED TONIGHT ALLOWING TEMPERATURES TO FALL TO OR SLIGHTLY
BELOW FREEZING AT SEVERAL VALLEY LOCATIONS ACROSS GRAHAM...
COCHISE...AND SANTA CRUZ COUNTIES. A FEW SITES HAVE ALREADY
EXPERIENCED A FREEZE EITHER LAST NIGHT OR WEDNESDAY NIGHT...BUT A
MORE WIDESPREAD FREEZE WILL BE POSSIBLE TONIGHT ACROSS OUR EASTERN
CWA(EAST OF TUCSON). A FREEZE WARNING MIGHT BE ISSUED LATER TODAY
FOR THESE AREAS AFTER THE LATEST MODEL GUIDANCE HAS BEEN THROUGHLY
REVIEWED. OTHERWISE...A HIGH PRESSURE RIDGE ALONG THE WEST COAST
WILL SHIFT INLAND OVER THE WEEKEND PROVIDING THE REGION WITH DRY AND
ABOVE NORMAL HIGH TEMPERATURES. GFS MODEL WAS STILL SHOWING A LOW
PRESSURE SYSTEM UNDERCUTTING THE RIDGE AND POSSIBLY IMPACTING AT
LEAST SOUTHERN ARIZONA BY MID OR LATE NEXT WEEK. CURRENT FORECAST
STILL LOOKED REASONABLE IN THE EXTENDED WITH THE TREND OF SHOWING
MORE CLOUDINESS AND COOLER DAYTIME TEMPERATURES.
&&

.AVIATION...TAF AND TWEBS ADEQUATELY COVER ALL SIGNIFICANT WEATHER
AT KTUS.
&&

.FIRE WEATHER...A SHORTWAVE DISTURBANCE WITH AN AXIS CURRENTLY
RUNNING ALONG THE COLORADO/NEW MEXICO BORDER WILL TRAVEL SOUTHWARD
AS THE DAY PROGRESSES. AS IT DOES SO...WINDS WILL INCREASE DUE TO
THE TIGHTENING PRESSURE GRADIENT OVER SE AZ.  THIS...COUPLED WITH
THE EXTREMELY DRY AIRMASS OVERHEAD...WILL MERIT SOME ATTENTION.
WHILE THERE MAY BE MOMENTS AND LOCATIONS THAT NEAR RED FLAG CRITERIA
IN THE VERY LATE MORNING AND EARLY AFTERNOON...RED FLAG CONDITIONS
ARE NOT EXPECTED TO PERSIST FOR THE THREE CONTINUOUS HOURS REQUIRED
TO VALIDATE ANY WATCH OR WARNING.
&&

.TWC WATCHES/WARNINGS/ADVISORIES...NONE.
&&

WEATHER.GOV/TUCSON

Nearby

Freeze Warnings in Arizona, 2005Every freeze warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.